Need answers-please help

K3llb3ll

New
Messages
1
Reaction score
0
Points
0
:e::ponder:Growing up I was misdiagnosed with epilepsy and was put on Keppra, which only made my seizures worse and more frequent. Keppra also made me extremely depressed and anxious. While I was on it I’d only have a seizure every couple months to every six months. I have been off Keppra and any medicine for a year now and for a while I didn’t have any seizures. Suddenly within the past two months my seizures started coming back and now are happening with an Aura and every other week at the same time and day like clock work. Also my seizure have been happening so frequently that I feel like they are frying my brain. My memory is getting a lot worse, I can’t think of things as quickly. I’ve beem using cod oil which isn’t helping either. Someone help me and tell me what’s going on. Oh also my migraines have been getting a lot worse and am having them daily. Is this what I think it is? Please help. I can’t work and I can’t be alone due to the safety hazard. I am a 20 year old female. I also can’t get back into a neurologist for another 6 months. If you have any insight please help.:ponder:
 

Bernard

Your Host
Administrator
Messages
6,541
Reaction score
10
Points
153
Migraines are linked with seizures. Why did you stop the Keppra if you were still having intermittent seizures? I'm guessing that wasn't your doctor's suggestion. Doctors usually want to see patients go 2 years without a seizure (of any kind) before they consider weaning off the meds.

Do you still have your Keppra Rx? Could you start taking it again while you wait for your neuro appt? (If so, ramp up the dosage slowly).

BTW, you can try taking vitamin B6 supplements while taking Keppra to mitigate the moodiness side effect a little.
 

Sabbo

Stalwart
Messages
755
Reaction score
0
Points
76
You need to see a doctor. Only they can give you the proper Rx. Tell them Keppra's side effects were too much. There are many other AEDs.
 

Porkette

Veteran
Messages
1,408
Reaction score
5
Points
148
Hi K3llb3ll,

Welcome to the forum! Just like you I was on Keppra and the drug increased my seizures and made me very moody so I went on vimpat and the seizures dropped like
crazy. I started having seizures when I was 10 yrs. old (almost 56 now). I have both absence, complex partial and aura seizures.
I would often have seizures when hormones are changing each month but I have more seizures in the fall and winter compared to spring and summer because there's less serotonin in the fall and winter My Epileptologist calls them "seasonal seizures" this could be what's happening with you. I also noticed a pattern with my seizures where I was having them around 8 am and I found out it was do to staff and students in the school using their cell phones. I found out I was cell phone sensitive and that means the frequency the cell phones use can trigger seizures for me when I'm around a lot of people using their phone at the same time.
The next time you fell an aura seizure start try to tighten up all the muscles in your body and make your hands into tight fists by doing this you can stop the seizures from happening if you do it fast enough. My neuro taught me this back in the mid 1970's. Also you may want to start taking vitamin B12 once a day that has also reduced my seizures. I wish you the best of luck and May God Bless You!

Sue
 
Top